Alert archive / Louisiana / Tornado Warnings in 2010

Tornado Warning 1, NWS New Orleans, LA

January 20, 2010Tangipahoa Parish, Washington Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Jan 20, 2010, 4:01 PM CST for Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 20, 2010, 4:01 PM CST (22:01 UTC)
Expired
Jan 20, 2010, 4:45 PM CST
In force
44 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Tangipahoa Parish, LA, Washington Parish, LA

What was reported inside it

TimeReportWhereRemark
Jan 20, 4:15 PM CSTTORNADO10 Se Amite, LASHERIFFS DEPUTIES VISUALLY TRACKING A TORNADO ON LA 1062 NEAR LORANGER.
Jan 20, 4:20 PM CSTHAIL 1.7510 Se Amite, LAOCCURRING WHILE TORNADO BEING VISUALLY TRACKED NEAR LORANGER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 20, 3:13 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2010-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2010-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-432 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WFUS54 KLIX 202201
TORLIX
LAC105-117-202245-
/O.NEW.KLIX.TO.W.0001.100120T2201Z-100120T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
401 PM CST WED JAN 20 2010

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  WEST CENTRAL WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF FRANKLINTON...

* UNTIL 445 PM CST

* AT 401 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  INDEPENDENCE...OR 7 MILES NORTH OF HAMMOND...MOVING NORTHEAST AT 25
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILMER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3082 9007 3070 9022 3071 9025 3069 9024
      3053 9045 3064 9056 3092 9029
TIME...MOT...LOC 2202Z 223DEG 21KT 3062 9046

$$
2 follow-up statements
583 
WWUS54 KLIX 202216
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CST WED JAN 20 2010

LAC105-117-202245-
/O.CON.KLIX.TO.W.0001.000000T0000Z-100120T2245Z/
WASHINGTON LA-TANGIPAHOA LA-
416 PM CST WED JAN 20 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR EAST
CENTRAL TANGIPAHOA AND WEST CENTRAL WASHINGTON PARISHES...

AT 415 PM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED NEAR LORANGER...OR 10 MILES SOUTHEAST OF 
AMITE...MOVING EAST AT 20 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED PARISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3082 9007 3071 9021 3071 9025 3069 9024
      3067 9026 3060 9039 3064 9044 3092 9029
TIME...MOT...LOC 2216Z 248DEG 17KT 3064 9038

$$
857 
WWUS54 KLIX 202231
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
431 PM CST WED JAN 20 2010

LAC105-117-202245-
/O.CON.KLIX.TO.W.0001.000000T0000Z-100120T2245Z/
WASHINGTON LA-TANGIPAHOA LA-
431 PM CST WED JAN 20 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR EAST
CENTRAL TANGIPAHOA AND WEST CENTRAL WASHINGTON PARISHES...

AT 430 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO.  THIS TORNADO WAS LOCATED 15 MILES SOUTHWEST OF
FRANKLINTON...OR 12 MILES EAST OF AMITE...MOVING EAST AT 20 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED PARISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3082 9007 3071 9021 3071 9025 3069 9024
      3067 9026 3064 9034 3073 9037 3086 9016
TIME...MOT...LOC 2231Z 248DEG 17KT 3068 9030

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 20, 12:14 PM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Jan 20, 12:14 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1214 PM CST WED JAN 20 2010

.AVIATION...
SURGE OF LOW LEVEL MOISTURE CONTINUES FROM THE SOUTHWEST WILL
RESULT IN IFR TO OCCASIONALLY MVFR CIGS AT ALL FOUR TAF SITES
THROUGH THIS AFTERNOON. WINDS WILL SLOWLY INCREASE ALONG WITH RAIN
COVERAGE. THESE FEATURES WILL ONLY SLIGHTLY IMPROVE CONDITIONS
OVERNIGHT. AFTER RAINFALL...BTR...MSY AND MCB MAY RETURN TO IFR
CONDITIONS BETWEEN 07Z AND 13Z THURSDAY. GPT WILL REMAIN AT THE
TOP END OF IFR THROUGH THURSDAY MORNING.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...DENSE FOG ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND
     LAKE MAUREPAS.

     SMALL CRAFT ADVISORY FROM 9 PM WEDNESDAY TO 6 PM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

MS...NONE.
GM...DENSE FOG ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND
     LAKE MAUREPAS.

     SMALL CRAFT ADVISORY FROM 9 PM WEDNESDAY TO 6 PM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

&&
Hazardous weather outlook, Jan 20, 10:41 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1041 AM CST WED JAN 20 2010

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-211645-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1041 AM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
SEVERE WEATHER...
A STRONG FRONTAL SYSTEM WILL AFFECT THE AREA TODAY AND TONIGHT
WITH THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. THE MAIN
THREATS FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND STRONG
DAMAGING WINDS...THOUGH AN ISOLATED TORNADO OR TWO CANNOT BE RULED
OUT. ADDITIONALLY...SOME THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL. ONE TO TWO INCHES OF RAIN ARE
EXPECTED WITH THIS SYSTEM...WHICH COULD PRODUCE PONDING OF WATER
ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THE MAIN AREA
OF CONCERN WILL BE ALONG AND NORTH OF INTERSTATE 10.

MARINE...
SMALL CRAFT ADVISORIES WILL BEGIN AT 9 PM TODAY FOR THE OPEN GULF
COASTAL WATERS AS WINDS INCREASE THROUGH THE DAY. CAUTION
STATEMENTS MAY BE POSTED FOR THE LAKES BY THIS EVENING.

RIVER FLOODING...
THE ATCHAFALAYA RIVER REMAINS ABOVE FLOOD STAGE NEAR MORGAN CITY.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE WEATHER...
A SECOND STRONG FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE
REGION SATURDAY OR SUNDAY. THE POTENTIAL EXISTS FOR ANOTHER ROUND
OF STRONG TO SEVERE THUNDERSTORMS AS THE FRONT MOVES THROUGH THE
AREA.

MARINE...
SMALL CRAFT ADVISORIES WILL LIKELY CONTINUE THROUGH THURSDAY.
WINDS OF 20 TO 30 KNOTS AND SEAS OF UP TO 8 FEET ARE EXPECTED. THE
WORST CONDITIONS WILL OCCUR BEYOND 20 NAUTICAL MILES FROM SHORE.
ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS IS EXPECTED OVER
THE WEEKEND.

RIVER FLOODING...
THE ATCHAFALAYA RIVER WILL REMAIN ABOVE FLOOD STAGE NEAR MORGAN
CITY THROUGH THE WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE
NEEDED LATER TODAY. ADDITIONALLY...EMERGENCY MANAGEMENT AND PUBLIC
SAFETY OFFICIALS SHOULD CONTINUE TO MONITOR FORECASTS AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE CONCERNING THE
POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT.

95/DM

In the hours before

Special weather statement, Jan 20, 12:49 PM CST, 3 hours 12 minutes before
MSZ082-201945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1249 PM CST WED JAN 20 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON
COUNTY...

AT 1248 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR ESCATAWPA...OR ABOUT 3 MILES
EAST OF ESCATAWPA...MOVING EAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY EAST HALF OF
JACKSON COUNTY.

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jan 20, 1:20 PM CST, 2 hours 41 minutes before
LAZ059>064-067>070-202015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
120 PM CST WED JAN 20 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
CHARLES PARISH...ST. BERNARD PARISH...JEFFERSON PARISH...ORLEANS
PARISH...LAFOURCHE PARISH...PLAQUEMINES PARISH...

AT 118 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES EAST OF CUT OFF...MOVING
NORTHEAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LAFITTE...BARATARIA...JEAN LAFITTE...MYRTLE
GROVE...WESTWEGO...MARRERO...HARVEY...BELLE
CHASSE...TIMBERLANE...GRETNA...TERRYTOWN...VIOLET...NEW ORLEANS AND
CHALMETTE.

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jan 20, 2:33 PM CST, 1 hour 28 minutes before
LAZ059-061>064-069-070-202100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
233 PM CST WED JAN 20 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...LAFOURCHE
PARISH...PLAQUEMINES PARISH...

AT 232 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 15 MILES SOUTHWEST OF BELLE CHASSE...
OR ABOUT 3 MILES SOUTHWEST OF LAFITTE...MOVING NORTHEAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BARATARIA...LAFITTE...JEAN LAFITTE...YSCLOSKEY...VIOLET...
TIMBERLANE...TERRYTOWN...CHALMETTE AND BELLE CHASSE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jan 20, 3:26 PM CST, 35 minutes before
LAZ070-202230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 PM CST WED JAN 20 2010

...STRONG THUNDERSTORM MOVING EAST AFFECTING ST. BERNARD PARISH...

AT 326 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES EAST OF CHALMETTE...OR ABOUT OVER
YSCLOSKEY...MOVING EAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED PARISH.

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jan 20, 3:35 PM CST, 26 minutes before
LAZ038-050-202215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
335 PM CST WED JAN 20 2010

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LIVINGSTON
PARISH...TANGIPAHOA PARISH...

AT 331 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF AMITE...OR ABOUT 6 MILES
WEST OF INDEPENDENCE...MOVING NORTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
INDEPENDENCE...AMITE AND WILMER

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Jan 20, 3:50 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             INDEPENDENCE            30.64N 90.51W
01/20/2010  E1.75 INCH       TANGIPAHOA         LA   EMERGENCY MNGR

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 4:14 AM CSTSmall Craft AdvisoryLIX32 hr
Jan 20, 6:47 AM CSTMarine Dense Fog AdvisoryLIX5 hr
Jan 20, 8:20 AM CSTDense Fog AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 5 more2 hr
Jan 20, 12:26 PM CSTRiver Flood WarningLIXSaint Tammany, Washington35 days
Jan 20, 12:26 PM CSTRiver Flood WarningLIXSaint Tammany34 days
Jan 20, 3:14 PM CSTSpecial Marine WarningLIX61 min
Jan 20, 3:22 PM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana53 min
Jan 20, 3:42 PM CSTSevere Thunderstorm WarningLIXTangipahoa33 min
Jan 20, 4:07 PM CSTSpecial Marine WarningLIX83 min
Jan 20, 4:10 PM CSTSevere Thunderstorm WarningLIXWest Feliciana65 min
Jan 20, 4:24 PM CSTSpecial Marine WarningLIX36 min
Jan 20, 4:28 PM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge34 min
Jan 20, 4:41 PM CSTTornado WarningLIXWashington34 min
Jan 20, 5:15 PM CSTTornado WarningLIXWashington30 min
Jan 20, 5:29 PM CSTSpecial Marine WarningLIX61 min
Jan 20, 5:45 PM CSTTornado WarningLIXWashington29 min

Nearby

Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.